Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 31, 2021, 10:00 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 31, 2021, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 117 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WWUS84 KTSA 010300
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1000 PM CDT Sat Jul 31 2021
OKZ054-055-059-010345-
Osage OK-Pawnee OK-Washington OK-
1000 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHERN WASHINGTON AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1045 PM CDT...
At 959 PM CDT, strong thunderstorms were located along a line
extending from near Hulah to 2 miles north of Ponca City. Movement
was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Dewey... Fairfax...
Barnsdall... Copan...
Shidler... Wynona...
Ochelata... Ralston...
Burbank... Elgin...
Grainola... Foraker...
Bigheart... Bartlesville Municipal Airport...
Osage Hills State Park... Pearsonia...
Hulah... Sunset Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9597 3666 9581 3663 9581 3638 9703
3651 9703 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3668 9706 3670 9703
3668 9694 3675 9689 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0259Z 332DEG 28KT 3694 9603 3674 9710
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:24 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 31, 6:24 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
624 PM CDT Sat Jul 31 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions prevail currently across eastern Oklahoma and
western Arkansas and that will likely remain the case for
much of the valid period. However, isolated to scattered showers
and storms will impact area sites later tonight and into Sunday
as a cold front works through the area.
&&
.PREV DISCUSSION... /Issued 216 PM CDT Sat Jul 31 2021/
DISCUSSION...
This will be the last hot and humid day for a little while for
most of the region with highs topping out near 100 and heat index
values expected to range from 105-113 degrees through the rest of
the afternoon. Relief is on the way though in the form of a cold
front currently situated across central Kansas that will continue
to slowly sag southward this afternoon and evening into
northeastern Oklahoma. Scattered showers and thunderstorms are
expected to develop this afternoon along the frontal boundary in
Kansas and move southeast, possibly into far northeast Oklahoma by
this evening. A few storms could be strong to severe this evening
along the OK/KS border, however, minimal bulk shear and loss of
diurnal heating as the sun goes down will limit overall severe
potential for our forecast area. Still a few strong wind gusts
will be possible with some of the strongest storms along the
border. Widely scattered thunderstorms should continue along and
just behind the boundary overnight tonight into tomorrow morning across
northeast Oklahoma and northwest Arkansas. High PWats near 2"
will lead to efficient, heavy rainfall within storms, but lack of
coverage expected should keep any heavy rain/flooding concerns
very localized. Cloud cover and areas of rain will keep
temperatures down across most of the area, though the main surge
surge of cooler/drier air won't arrive until Sunday night, so it
will still feel quite muggy tomorrow afternoon especially where
the sun peaks through. Ahead of the front in far southeast
Oklahoma, heat index values are once again expected to reach and
exceed 105 during the afternoon hours before the front and rain
chances arrive. Therefore have issued another Heat Advisory for
those areas tomorrow.
As the front drifts south and east throughout the day tomorrow,
increasing surface instability ahead of the front in southeast
Oklahoma and west central Arkansas will once again pose a marginal
severe wind threat with storms ahead of the boundary tomorrow
afternoon and early evening. The front should push south of the
forecast area by Sunday night. A secondary shortwave will move
through the area Sunday night into Monday morning which could
enhance precipitation along and behind the boundary causing storm
chances to linger into Monday morning across far southeastern
Oklahoma. After tomorrow, much cooler and drier air will filter
into the region for the next several days bringing a welcome break
to the summertime heat of the past week. Highs will mainly be in
the 80s with lower humidity through the middle of next week. Mid
level flow will remain amplified with persistent northwesterly
flow over our area. A couple of weak shortwave will traverse the
main flow and an afternoon storm or two will be possible Tuesday
through Thursday, but coverage looks to very minimal at best.
Upper ridge tries to nose back into the area by the end of next
week, bringing with it a return to more seasonable heat for early
August. Next best chance for rain could arrive by next Sunday
though it looks to remain mostly dry for much of the next week.
Bowlan
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-054-059-
063>066-068>076.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ055>058-060>062-067.
Heat Advisory from noon to 7 PM CDT Sunday for OKZ049-053.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
&&
AVIATION.....10Hazardous weather outlook, Jul 31, 5:10 PM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 510 PM CDT Sat Jul 31 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 510 PM CDT Sat Jul 31 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Northeast Oklahoma. ONSET...This Evening. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Heat index values between 105 and 109 degrees will remain common until around sunset. A cold front will move into northeast Oklahoma this evening into the overnight hours, with increasing chances for scattered showers and thunderstorms. A few of the storms may be strong to marginally severe, with damaging winds being the main threat, primarily across far northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Shower and thunderstorm chances will continue for Sunday into Sunday night, mainly across southeast Oklahoma and west central Arkansas. A few strong to marginally severe storms will be possible. Cooler and drier air will overspread the region for much of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 31, 9:13 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Tulsa OK 913 PM CDT Sat Jul 31 2021 OKZ054-055-010300- Osage OK-Washington OK- 913 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 1000 PM CDT... At 913 PM CDT, strong thunderstorms were located along a line extending from near Peru to 6 miles northeast of Foraker. Movement was south at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Copan... Elgin... Foraker... Bigheart... Pearsonia... Hulah... Sunset Lake... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3700 9593 3688 9588 3669 9654 3700 9661 TIME...MOT...LOC 0213Z 348DEG 21KT 3709 9607 3696 9651
Special weather statement, Jul 31, 10:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1000 PM CDT Sat Jul 31 2021
OKZ054-055-059-010345-
Osage OK-Pawnee OK-Washington OK-
1000 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHERN WASHINGTON AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1045 PM CDT...
At 959 PM CDT, strong thunderstorms were located along a line
extending from near Hulah to 2 miles north of Ponca City. Movement
was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Dewey... Fairfax...
Barnsdall... Copan...
Shidler... Wynona...
Ochelata... Ralston...
Burbank... Elgin...
Grainola... Foraker...
Bigheart... Bartlesville Municipal Airport...
Osage Hills State Park... Pearsonia...
Hulah... Sunset Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9597 3666 9581 3663 9581 3638 9703
3651 9703 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3668 9706 3670 9703
3668 9694 3675 9689 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0259Z 332DEG 28KT 3694 9603 3674 9710The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:13 PM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Aug 1, 12:23 AM CDT | Special Weather Statement | TSA | Pawnee | 52 min |
| Aug 1, 12:51 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Aug 1, 1:19 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 37 min |
| Aug 1, 1:52 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Aug 1, 1:54 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Aug 1, 2:33 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.